Thunderstorm Wind, Boone
- When
- April 12, 6:39 AM EST to 6:49 AM EST
- Where
- Boone County, 1.38 mi N of Hume
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.850, -84.720
A tree was knocked down.
A line of thunderstorms moved east through the region ahead of an advancing cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A line of thunderstorms moved east through the region ahead of an advancing cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 12, 5:36 AM EST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 636 AM EDT Fri Apr 12 2019 .SYNOPSIS... A cold front will move through the region today. High pressure will allow for mostly dry conditions tonight through the day on Saturday. A strong storm system will move through Saturday night through Sunday night bringing the potential for severe weather on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A cold front will work through the area today. Showers and a few thunderstorms will be possible. Although some enhanced wind gusts will be possible with the shower activity, severe weather is not expected. Wind gusts of around 30 to 40 mph will be possible today. These winds will be possible both with the shower activity and after the showers have moved out of the region. Cloud cover will decrease as the precipitation comes to an end. High temperatures today will range from the middle 60s to the middle 70s with the warmest readings across the Scioto Valley. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... High pressure will work into the region tonight allowing for decreasing clouds and winds. Went close to the blend for temperatures tonight with lows in the 40s. Cloud cover will be on the increase on Saturday. A few showers will be possible near and south of the Ohio River on Saturday as a system begins to work into the area. High temperatures will generally be in the 60s to around 70. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Closed low in the southern Plains at the beginning of the period will open up and lift through the Ohio Valley into the Great Lakes through Sunday night. Precipitation will spread across the region Saturday night ahead of a warm front that will approach the Ohio River by early Sunday morning. The warm front will lift north as a surface low moves northeast out of the lower Ohio Valley and across the forecast area. There will be destabilization in the warm sector although there is some uncertainty how much will occur. Wind fields will be very strong providing plentiful shear. So if updrafts can become robust enough, then there will be the potential for severe storms with damaging winds and possibly tornadoes. There could be some pretty good rain rates, so localized flood issues cannot be ruled out. As the low and associated trailing cold front move east of the area Sunday evening precipitation will diminish. However, some wrap around showers will occur late Sunday night into Monday morning. Temperatures will become considerably cooler with Monday only rising into the lower to mid 50s. Ridging will work across the area on Tuesday and continue to influence the region into Wednesday. This will result in a dry period with readings rebounding to above normal. Showers will return Wednesday night into Thursday as the next system moves into the Mississippi Valley. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... LLWS will be present at the start of the TAF period. Shower activity and some thunderstorms will move across the TAF sites this morning as a cold front moves through. Brief MVFR vsbys and cigs will be likely. Gusty winds will continue through the day today before decreasing this evening. OUTLOOK...MVFR conditions and thunderstorms are possible on Sunday and Sunday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM... AVIATION...Novak
Hazardous Weather Outlook National Weather Service Wilmington OH 704 AM EDT Fri Apr 12 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131115- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 704 AM EDT Fri Apr 12 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Wind gusts around 40 mph will be possible today. Isolated severe storms with damaging winds and large hail will be possible this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe weather will be possible Sunday afternoon and evening. Damaging winds will be the primarily threat, however isolated large hail, flash flooding, and a few tornadoes will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required on Sunday.
Special Weather Statement
National Weather Service Wilmington OH
627 AM EDT FRI APR 12 2019
INZ050-OHZ042-121100-
Wayne IN-Darke OH-
627 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE AND NORTHERN
DARKE COUNTIES UNTIL 700 AM EDT...
At 627 AM EDT, radar indicated a strong thunderstorm over Fountain
City, moving northeast at 65 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Greenville, Versailles, Union City, Ansonia, Fountain City, Bethel,
North Star, Hollansburg, Rossburg, Palestine, New Weston, Yorkshire,
Darke County Airport, North Dayton, Rose Hill, Cosmos, Sharpeye,
Brock, State Route 47 at US Route 127 and Eldora Speedway.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8510 4001 8506 4000 8481 4030 8481
4035 8478 4035 8452 4026 8443 4024 8443
3986 8497
TIME...MOT...LOC 1027Z 218DEG 57KT 3997 8494Special Weather Statement
National Weather Service Wilmington OH
644 AM EDT FRI APR 12 2019
INZ073-074-121115-
Ripley IN-Dearborn IN-
644 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY AND NORTHERN DEARBORN
COUNTIES UNTIL 715 AM EDT...
At 644 AM EDT, radar indicated a strong thunderstorm 11 miles east of
Vernon, moving northeast at 70 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Batesville, Bright, Versailles, Milan, Osgood, Moores Hill, Logan,
Manchester, Sunman, St. Leon, Holton, Rexville, Cold Springs,
Penntown, Versailles Lake, Dover, Benham, Ballstown, Weisburg and
Interstate 74 at State Route 101.
This includes I-74 in Indiana between mile markers 151 and 168.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3906 8544 3930 8523 3931 8495 3925 8482
3891 8525 3891 8544
TIME...MOT...LOC 1044Z 220DEG 61KT 3893 8542Special Weather Statement
National Weather Service Wilmington OH
708 AM EDT FRI APR 12 2019
INZ075-080-KYZ089>091-094-095-121130-
Switzerland IN-Ohio IN-Boone KY-Carroll KY-Owen KY-Gallatin KY-
Grant KY-
708 AM EDT FRI APR 12 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SWITZERLAND...
CARROLL...SOUTHERN BOONE...NORTHWESTERN GRANT...NORTHWESTERN OWEN AND
GALLATIN COUNTIES UNTIL 730 AM EDT...
At 707 AM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles northeast of Madison to 6 miles southeast of
Bedford, moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Carrollton, Rising Sun, Vevay, Warsaw, Florence, Kentucky Speedway,
Pleasant, French, Hartford, Glencoe, Fairview, Ghent, Sanders,
Sparta, Patriot, Worthville, Prestonville, Aberdeen, Wheatley and
Steele Bottom.
This includes I-71 in Kentucky between mile markers 39 and 69.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3889 8520 3900 8497
3899 8495 3901 8494 3902 8491 3901 8490
3904 8488 3906 8483 3872 8469 3856 8501
3857 8504 3856 8506 3858 8508 3860 8508
3858 8521 3863 8523 3874 8533
TIME...MOT...LOC 1107Z 229DEG 51KT 3880 8528 3853 8524
NovakSpecial Weather Statement
National Weather Service Wilmington OH
725 AM EDT FRI APR 12 2019
INZ066-074-OHZ070-071-077-121200-
Franklin IN-Dearborn IN-Hamilton OH-Warren OH-Butler OH-
725 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON...BUTLER AND WEST
CENTRAL WARREN COUNTIES UNTIL 800 AM EDT...
At 725 AM EDT, radar indicated a strong thunderstorm over Harrison,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE... Winds to 45 or 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Lebanon, Forest Park, Monroe,
Trenton, Franklin, Springdale, Harrison, Carlisle, South Middletown,
Bright, Ross, Seven Mile, Taylor Creek, Hunter, Dry Ridge and Blue
Jay.
This includes the following Interstates...
I-74 in Indiana between mile markers 168 and 171.
I-74 in Ohio between mile markers 0 and 9.
I-75 in Ohio between mile markers 21 and 35.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3959 8440 3959 8437 3943 8419 3916 8480
3931 8492
TIME...MOT...LOC 1125Z 233DEG 50KT 3926 8478
BinauSpecial Weather Statement
National Weather Service Wilmington OH
731 AM EDT FRI APR 12 2019
OHZ051-060>062-070-121215-
Montgomery OH-Butler OH-Preble OH-Greene OH-Miami OH-
731 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PREBLE...NORTHWESTERN
BUTLER...NORTHWESTERN GREENE...MONTGOMERY AND SOUTH CENTRAL MIAMI
COUNTIES UNTIL 815 AM EDT...
At 731 AM EDT, radar indicated a strong thunderstorm near Darrtown,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Oxford, Miamisburg, Vandalia, Englewood, Tipp City, Eaton, Moraine,
Oakwood, Wright-Patterson Afb, West Carrollton, Camden, West
Alexandria, Gratis and Seven Mile.
This includes the following Interstates...
I-70 in Ohio between mile markers 18 and 38.
I-75 in Ohio between mile markers 46 and 67.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3967 8481 3998 8421 3976 8400 3943 8469
3962 8482
TIME...MOT...LOC 1131Z 233DEG 49KT 3955 8462
BinauSpecial Weather Statement
National Weather Service Wilmington OH
734 AM EDT FRI APR 12 2019
INZ074-075-KYZ091-121200-
Ohio IN-Dearborn IN-Boone KY-
734 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN DEARBORN AND
NORTHERN BOONE COUNTIES UNTIL 800 AM EDT...
At 733 AM EDT, radar indicated a strong thunderstorm over Rising Sun,
moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Florence, Erlanger, Lawrenceburg, Aurora, Rising Sun, Oakbrook,
Burlington, Shawnee, French, Hartford, North Bend, Pate,
Francisville, Belleview, Idlewild, Waterloo, Petersburg, Rabbit Hash,
Hebron and Cvg Airport.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3898 8501 3911 8482 3911 8479 3914 8477
3915 8475 3914 8474 3902 8461 3902 8462
3890 8491
TIME...MOT...LOC 1133Z 238DEG 45KT 3892 8486
HickmanThe Cincinnati radar (KILN), 100 km away, was scanning. The volume nearest the first event began at 11:36 UTC.
6 thunderstorm wind. Local standard time, as filed.
A tree was knocked down.
Multiple trees were reported snapped. In addition, a garage had its roof removed and had a collapsed wall. Numerous homes received shingle, soffit, fascia and chimney damage. Finally a HVAC compressor was blown on its side.
Several trees and a fence were damaged.
A roof was lifted off a garage along Woodlyn Hills Drive in Erlanger. A pine tree was also uprooted.
Several trees were uprooted along the AA Highway.
A barn was collapsed and several outbuildings were damaged. In addition boat docks were tipped over and there was minor residential roof damage which consisted of shingles and tin material being removed. Finally, numerous trees were knocked down and tree limbs snapped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808041, 808045, 808048, 808058, 808059, 808039.